IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3692 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2185    
    Printed88    
    Emailed0    
    PDF Downloaded149    
    Comments [Add]    

Recommend this journal

 

 CASE REPORT
Year : 2010  |  Volume : 42  |  Issue : 1  |  Page : 53-54

A suspected case of carbimazole-associated torsades de pointes


1 Department of Pharmacology, Burdwan Medical College, Burdwan, West Bengal 713104, India
2 Department of Cardiology, Burdwan Medical College, Burdwan, West Bengal 713104, India

Correspondence Address:
Chiranjib Bagchi
Department of Pharmacology, Burdwan Medical College, Burdwan, West Bengal 713104
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.62406

Rights and Permissions

Torsades de pointes (TdP) or polymorphic ventricular tachycardia owing to drug-induced QT prolongation is a common cause of withdrawal of marketed drugs and has caused increasing concern in the recent past. Carbimazole, the common antithyroid drug, is not a very well-known offender to cause QT prolongation and TdP. Only a few cases of carbimazole-induced TdP have been reported so far. We report a 53-year-old woman who was on tab. carbimazole (10 mg) twice daily for one month and who presented with respiratory distress, palpitation and syncope attack. Her surface electrocardiogram (ECG) was showing the evidence of TdP and subsequently hypokalemia was also detected. She received conservative management including potassium supplementation. However, QT prolongation persisted even after normalization of serum potassium level. Carbimazole was withdrawn and the patient was discharged as she remained stable and symptom free. This study highlights a possible association between carbimazole and TdP.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow